Medication Induced Yawning – Drug Literature Question – Med Ed 101

Medication Induced Yawning – Drug Literature Question

Date July 23, 2017
Author By Eric Christianson
Category Uncategorized

I get a lot of unique questions as a clinical pharmacist.  A question I received recently was about the possibility of medication induced yawning.  With now years of experience under my belt, I’ve definitely become comfortable with saying, “I don’t know”.  Acknowledging that you don’t know something is the first step to learning something new.  Of course you always want to give the person asking a medication question an answer, so like anyone else, I go do some research.

Here’s a few questions I always think about when patients or providers ask me a question about the possibility of a unique side effect.

In this scenario, the patient was not on many medications and I didn’t feel as if it was medication induced. In review of the literature, there were some drugs that have been associated with excessive medication induced yawning including opioids, benzodiazepines, and antidepressants – none of which seemed to match up with what the patient was on. Reference

Enjoy the blog? So do over 4,000 caring healthcare professionals – Follow the blog and get my free gift: 30 medication mistakes – 6 page PDF

2 thoughts on “Medication Induced Yawning – Drug Literature Question

From my clinical experience, Tricyclic antidepressants induce yawning. Many patients placed on the off-label use of Clomipramine (anafranil) i.e prematured ejaculation, have reported a positive outcome on the PE but a continuous yawning which was quite disturbing.

THAT’S Right. Also worth to mention opioid at starting phase on treatment for some patient might show some symptoms of drug fading while it’s not the case, it’s from side effect.

This site uses Akismet to reduce spam. Learn how your comment data is processed.

This content was originally published here.

%d bloggers like this: